lmfao

Armodafinil makes me more sleepy. Drug might not be good for ALL people with ADHD.

2 posts in this topic

Anyone else have a similar thing happening? I very rarely take armodafinil, but in the last several times I take it it just makes me more sleepy. 

There's this thing called the "The Stimulant Paradox" for people with ADHD where when stimulants are taken, they have the opposite to expected result. https://allpsych.com/disorders/neurodevelopmental-disorders/attention-deficit-hyperactivity-disorder-adhd/adhd-stimulant-paradox/

Quote

Why can someone with ADHD go from flat out, to dead calm when they’ve encountered something stimulating? .....

More to the point, the lack of stimulation seems to be the key to causing hyperactivity and distraction in someone with ADHD.....

The logic would suggest that a stimulant would cause the hyperactivity to increase. And yet, we know that this is not what happens. Why?

The answer lies in the the fact that people with ADHD are not hyperactive because they desire to be. They do not engage in risk taking or adventurous behavior because they like to take risks or engage in adventures necessarily. They do it because the dopamine helps them to focus, to think clearly. If anything could be said to be a true paradox about ADHD, it would be that they need the dopamine to feel calm.

Once a stimulant is administered, there is a resultant increase in dopamine. This leaves the person with ADHD not needing to do anything to increase their dopamine.

Once the need to elevate dopamine levels is removed, the person with ADHD can focus and concentrate without having to engage in hyperactive, adventurous, or risk taking behavior.

So it seems that sometimes modafinil would help with ADHD for some people. However, this paradoxical effect of stimulants can sometimes cause people to feel sleepy I speculate, does anyone else here have any similar experiences? I've only found one other person online who's mentioned modafinil making them more sleepy. 

Share this post


Link to post
Share on other sites

Probably because you are taking it to much

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now